Alert archive / Iowa / River Flood Warnings in 2020
River Flood Warning 71, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 11, 2020, 10:32 AM CDT for Clay County, Iowa. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2020, 10:32 AM CDT (15:32 UTC)
- Expired
- Jun 11, 2020, 10:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Spencer (SPWI4).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
787
WGUS43 KFSD 111532
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1032 AM CDT Thu Jun 11 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River at Spencer
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in South Dakota...
James River At Mitchell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-121932-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200613T0600Z.000000T0000Z.NO/
1032 AM CDT Thu Jun 11 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 09AM Thursday the stage was 19.92 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will crest near 20.5 feet by Saturday June 13
then begin falling.
* At stages near 20.0 feet...the higher banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
IAC041-121932-
/O.NEW.KFSD.FL.W.0071.200611T1532Z-200613T0000Z/
/SPWI4.1.ER.200611T0448Z.200611T1115Z.200612T0000Z.NO/
1032 AM CDT Thu Jun 11 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River at Spencer.
* until Friday evening.
* At 09AM Thursday the stage was 10.12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...The river will rise to 10.2 feet by 1 PM Thursday.
* At stages near 10.0 feet...the right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
James River
JRMS2 17.0 19.92 Thu 10 AM 20.5 Sat 1 AM
Little Sioux River
SPWI4 10.0 10.12 Thu 9 AM 10.2 Thu 1 PM2 follow-up statements
167
WGUS83 KFSD 111741
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1241 PM CDT Thu Jun 11 2020
...The Flood Warning continues for the following rivers in South
Dakota...Iowa
James River At Huron
James River Near Forestburg
Firesteel Creek Near Mount Vernon
James River At Mitchell
James River Near Scotland
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC005-122141-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200321T1515Z.000000T0000Z.NO/
1241 PM CDT Thu Jun 11 2020
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 12PM Thursday the stage was 11.60 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will remain near 11.6 feet.
* At stages near 11.0 feet...significant amounts of rural areas will
experience flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-122141-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.3.ER.200302T0425Z.200525T1641Z.000000T0000Z.NR/
1241 PM CDT Thu Jun 11 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 11AM Thursday the stage was 12.86 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 15.5 feet by
Friday June 12. Additional rises may be possible thereafter.
* At stages near 16.0 feet...most of the flood plain is under water,
and the water reaches the bottom of the bridge on Highway 34.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-122141-
/O.EXT.KFSD.FL.W.0070.000000T0000Z-200616T0712Z/
/MTVS2.1.ER.200610T0625Z.200611T1800Z.200615T0712Z.NO/
1241 PM CDT Thu Jun 11 2020
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* until late Monday night.
* At 11AM Thursday the stage was 10.61 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...The river will crest near 10.7 feet today, Thursday
June 11. The river will fall below flood stage Monday June 15.
* At stages near 12.0 feet...the water reaches the bottom of the
bridge on 404th Avenue.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
SDC035-061-122141-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200613T0600Z.000000T0000Z.NO/
1241 PM CDT Thu Jun 11 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 11AM Thursday the stage was 19.95 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will crest near 20.5 feet by Saturday June 13
then begin falling.
* At stages near 20.0 feet...the higher banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-122141-
/O.EXT.KFSD.FL.W.0068.200612T1200Z-000000T0000Z/
/SCOS2.2.ER.200612T1200Z.200615T1800Z.000000T0000Z.NO/
1241 PM CDT Thu Jun 11 2020
The Flood Warning continues for
The James River Near Scotland.
* from Friday morning until further notice.
* At 11AM Thursday the stage was 12.34 feet.
* Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...Rise above flood stage by Friday June 12 and crest near
14.6 feet by Monday June 15.
* At stages near 14.0 feet...approximately 4400 acres of farm land
are flooded between Mitchell and Yankton.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
IAC041-122141-
/O.CON.KFSD.FL.W.0071.000000T0000Z-200613T0000Z/
/SPWI4.1.ER.200611T0448Z.200611T1615Z.200612T0000Z.NO/
1241 PM CDT Thu Jun 11 2020
The Flood Warning continues for
The Little Sioux River at Spencer.
* until Friday evening.
* At 11AM Thursday the stage was 10.22 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...The river will continue to fall to below flood stage
later today Thursday June 11.
* At stages near 10.0 feet...the right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
James River
HURS2 11.0 11.60 Thu 12 PM 12.1 Mon Jun 01
FORS2 12.0 12.86 Thu 12 PM 15.5 Fri 7 AM 15.2 Tue Jun 09
MTVS2 8.0 10.61 Thu 11 AM
JRMS2 17.0 19.95 Thu 12 PM 20.5 Sat 1 AM
SCOS2 13.0 12.34 Thu 11 AM 14.6 Mon 1 PM 12.9 Mon Jun 01
Little Sioux River
SPWI4 10.0 10.22 Thu 11 AM577
WGUS83 KFSD 120315
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1015 PM CDT Thu Jun 11 2020
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-120345-
/O.CAN.KFSD.FL.W.0071.000000T0000Z-200613T0000Z/
/SPWI4.1.ER.200611T0448Z.200611T1615Z.200612T0120Z.NO/
1015 PM CDT Thu Jun 11 2020
The Flood Warning is cancelled for
The Little Sioux River at Spencer.
* At 09PM Thursday the stage was 9.92 feet.
* Flood stage is 10.00 feet.
* Recent activity...The river fell below flood stage at Thursday June
11.
* Forecast...The river will continue to fall to 8.6 feet by 7 AM
Saturday.
* At stages near 10.0 feet...the right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
Little Sioux River
SPWI4 10.0 9.92 Thu 9 PM 10.2 Thu Jun
11What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:24 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 6:24 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 624 AM CDT Thu Jun 11 2020 .SHORT TERM...(Today and Tonight) Issued at 401 AM CDT Thu Jun 11 2020 Early morning satellite imagery shows quiet weather across much of the Central U.S. This will continue through today and tonight as weak dry high pressure builds south of the region toward the Southern Plains. A drier atmospheric column will once again promote efficient boundary layer mixing. While sustained west winds should be lighter than the past few days, still expect gusts due to stronger mid level winds mixing down during the daylight hours. Model soundings support some diurnal cumulus development as well but with lesser coverage than Wednesday. Expect temperatures to reside near normal values with daytime highs in the upper 70s to mid 80s today and lows tonight in the 50s, slightly warmer than yesterday as higher heights slowly build in aloft. .LONG TERM...(Friday through Wednesday) Issued at 401 AM CDT Thu Jun 11 2020 No significant weather impacts regarding precipitation are expected through early next week. Warmer summer-like temperatures will remain the main focus with an occasional chance or two for rain. Friday brings mainly dry and warmer weather as northwest flow aloft dominates ahead of upper ridging meandering into the Central U.S. from the Rockies. Ensemble guidance does suggest a slight chance for isolated showers or thunderstorms east of Interstate 29 Friday night through early Saturday, as a strengthening disturbance aloft transverses northerly flow ahead of upper ridging building in. At this point, it's more likely that this disturbance will track well north and east of the immediate region, leaving drier weather favored. Saturday and Sunday should bring continued drier weather amidst strong ridging aloft. There is pretty good confidence in stronger and gusty southerly winds and increasing humidity during this period as strong warm air advection aided by a strong low level jet sets up. However there is low confidence in temperatures, which show a 10-20 degree spread in probabilistic data. This lower confidence appears to be a result of lower confidence in cloud cover; limited deterministic low level moisture fields and soundings indicate potential for persistent stratus to set up for at least part of the weekend. Looking into early next week, southwest flow brings an occasional chance of showers and thunderstorms, but there is no significant period of rain to focus on at this point. The main impact in this period is near to above normal temperatures as the jet stream shifts north and upper ridging takes hold of the Central and Southern Plains. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 622 AM CDT Thu Jun 11 2020 Expect VFR conditions through the TAF period with west winds gusting up to 30 kts from mid day through sunset. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...BP LONG TERM...BP AVIATION...BP
Hazardous weather outlook, Jun 11, 6:09 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 609 AM CDT Thu Jun 11 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-121115- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 609 AM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Iowa, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.